# SDR 2017FA0000414

- Difficulty date: August 10, 2017
- Submitted: August 10, 2017
- Operation: General aviation
- Aircraft: N9033J
- Make and model: Piper PA-18
- Aircraft serial: 2823843
- Engine: Lyc O360*
- System (JASC): 2821 · Aircraft Fuel Filter/Strainer
- Part: Fuel Bowl
- Part number: 1442800
- Condition: Damaged
- Location: Engine Fuel
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE FUEL STRAINER COVER DEVELOPS A BOW AFTER A YEAR OF CONTINUOUS PRESSURE BEING PUT ON IT FROM THE WIRE ASSEMBLY CAUSING IT TO LEAK FUEL.  IT HAS BEEN FOUND THAT REPLACING THE GASKET DOES NOT CORRECT THIS PROBLEM.  OVER THE PAST FEW YEARS WE HAVE FOUND THREE OF THESE SAME ASSEMBLIES LEAKING BECAUSE OF THIS BOWING OF THE FUEL STRAINER COVER.  WE FEEL THAT THE COVER SHOULD BE REPLACED.
